1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

How long will suboxone withdrawl be if I've been taking for a month and a half

Discussion in 'Opiate addiction' started by Nostalgic, May 8, 2012.

  1. Nostalgic

    Nostalgic Silver Member

    Reputation Points:
    30
    Joined:
    Aug 15, 2011
    Messages:
    58
    I kicked oxycodone using suboxone. Now I've been addicted to suboxone for about a month and a half. I tried stopping 2 weeks ago and I had terrible withdrawals after a day. I decided to keep going until I graduate which will be in about a week. I've been taking about 2mg a day sublingual strips. Please tell me about how long I should expect to withdraw. About during which day will it peak and which day will I start feeling better?
     
  2. TheBigBadWolf

    TheBigBadWolf Cold Member

    Age:
    51
    Reputation Points:
    9,307
    Joined:
    Apr 11, 2010
    Messages:
    5,553
    Gender:
    Male
    Location:
    Germany (yes, so many)
    Hi,

    Suboxone withdrawal gets lighter and even a bit shorter when you don't go off them cold turkey but reduce your dose step by step, helping your body to accomodate to the lowered dose.
    I myself am no specialist on buprenorphine meds, but I know we have a lot of threads on here on this topic.
    I'd suppose you first read the buprenorphine general sharing thread and wait a bit til the pros on this med have had time to find your thread.

    Well done to take the decision to stop opioid intake, and congratulations you made it here.
    You will receive more answers soon. I'm sure.

    Keep on keeping on.
    TBBW
     
  3. nostalgia

    nostalgia Silver Member

    Reputation Points:
    10
    Joined:
    Aug 23, 2011
    Messages:
    28
    Hello nostalgic ! Nice name by the way :) My advice would have been to only be on the suboxone for a week or two max. My friend has been on it for a month before, and he will tell you that after a month on subs it is very hard to quit, as compared to only being on it for a week or two.

    The trick with suboxone is to not stay on it too long, and to progressively lower your dose by tiny amounts during that time. But trust me I understand your situation for wanting to stay well until your graduation, my friend was in that same boat a couple of weeks ago. Your situation is tricky. Personally, knowing my friend as well as I do, I honestly think he would either try to ween himself down from 2mg to nothing over the next 7-10 days, and since you have the strips it makes figuring out the dose much easier. Or, I think my friend would maybe (if possible) go back on the oxys for around 5 days or so, just taking enough to stay well, and then start a new suboxone detox after that. And again, like my friend said, only staying on it for around 7-10 days, constantly weening yourself down. My friend had a pretty successful short suboxone detox, and it went like this:

    Day 1 : 2mg
    Day 2 : 2mg
    Day 3 : 1.5mg
    Day 4 : 1.25mg
    Day 5 : 1mg
    Day 6 : 0.75mg
    Day 7 : 0.5mg
    Day 8 : 0.25mg

    Well, those numbers can be played with a little bit, but you get the idea. Good luck with everything and let us know what you end up doing!
     
  4. ex-junkie

    ex-junkie

    Reputation Points:
    4,396
    Joined:
    Feb 23, 2009
    Messages:
    3,165
    If you're planning on stopping cold turkey then you should expect to feel crappy for a couple of weeks. Fatigue and insomnia may persist longer than that. Most people report intermittent insomnia for around 6 weeks. There are things that you can do to make it easier on your body.

    -Eat a well balanced diet; Make it low fat, low sugar, low GI, and low salt.
    -Keep hydrated.
    -Do half an hour of light exercise everyday; Just force yourself out the door and walk for fifteen minutes, then turn around and head home.
    -Get sunlight every morning; Don't sit inside with the curtains drawn. Sunlight is very important factor in healthy sleep routines. Bright light therapy is an alternative for those who live in areas that are lacking in sunshine.
    -Try not to take benzodiazepines or other drugs to sleep. They do not give proper REM sleep that is essential for proper rest and will cause rebound insomnia and withdrawals if taken for longer than 1-2 weeks.

    If you can get an antihypertensive (e.g., clonidine or lofexidine) and a sedative antihistamine (e.g., promethazine), you will be comfortable and able to sleep. Neither are addictive, but don't take too much clonidine or lofexidine without proper monitoring of blood pressure. They will cause hypotension and make you prone to falls.
     
  5. dyingtomorrow

    dyingtomorrow R.I.P.

    Reputation Points:
    3,788
    Joined:
    Oct 16, 2008
    Messages:
    2,581
    In my repeated experience, there is a very solid line somewhere between 3 weeks and 4 weeks after switching on to buprenorphine from a Good opiate. Under 3 weeks and you can get off with almost no withdrawals if you taper down right. Over 4 weeks and you are going to feel mildly sick for 3-5 weeks, even if you taper down to .01mg before quitting. Probably something to do with the 9 billion other receptors buprenorphine fucks up in addition to the mu opiod.
     
  6. Nostalgic

    Nostalgic Silver Member

    Reputation Points:
    30
    Joined:
    Aug 15, 2011
    Messages:
    58
    Wow. 3 weeks, 4 weeks and 6 weeks are the answers? This fuckin sucks...
     
  7. nostalgia

    nostalgia Silver Member

    Reputation Points:
    10
    Joined:
    Aug 23, 2011
    Messages:
    28
    Nostalgic, stay strong buddy, we may say 3,4,5 weeks or whatever, but that is the time for essentially all of the acute symptoms to subside. After a certain point - 1, maybe 2 weeks - it starts to get better and easier each day, and the more you just STOP freaking thinking about it and go do something that you enjoy, the faster it is over and you can then move on. It's a tough road, and nobody said it will be easy. I am currently doing a short suboxone taper, and for the first time in a long time I have had the money, the will, and the way to score again, but I didn't. That speaks god damn volumes and every time you refrain from scoring or taking that sub when you feel you need it, you are WINNING and it will be just a little easier the next time. Hang in there man and so will I :)
     
  8. brettjv

    brettjv Titanium Member

    Reputation Points:
    555
    Joined:
    Feb 10, 2012
    Messages:
    290
    Unless you try to kick from a relatively high dose (> say 4mg/day), the really acute stage of w/d from Subs should only last for about a week (starting w/day 2 or 3 after you stop), just like kicking any other opioid. The higher dosage you're taking when you quit, the worse that week will be. However, the longer you stay on it, the longer the milder w/d's will drag out (up to maybe 4-6 weeks if you drag the subs out for months on end).

    How much are you taking per day at this point? This is the most important number for me to know in order to provide the best possible advice in this situation.

    After a month and a half (as opposed to a week and a half) it's becomes 'worth it' to trade 'length of time on sub' for 'amount at which you quit from'.

    IOW, if you've been on 8mg/day (a hefty dose) then IMHO it's WAY worth it to spend an extra month on it tapering down to like 1mg/day or thereabouts. You'll end up with the overall w/d period (time to get back to 100%) perhaps being a few days longer, but the intensity of the first week of pure suck will go way down. Totally worth it to me, all other things being equal.

    However if you're presently at like 2mg/day, I would wean down to like .5mg/day over the next 3-4 days, then quit.
     
  9. TurboGolf

    TurboGolf

    Reputation Points:
    20
    Joined:
    Aug 26, 2010
    Messages:
    113
    i know this is an old thread but any feedback or results from OP? in simliar situation except suboxone for 2 and a half months whereas OP only 1.5 months, it will still take weeks to W/d? i thought that was for people on subs for 1+ years but if thats the case for 1.5 months, i can't imagine 2.5 months =[